Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 4:12 PM CST for Crawford County, Arkansas. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2018, 4:12 PM CST (22:12 UTC)
- Expired
- Mar 10, 2018, 4:45 PM CST
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 4:18 PM CST | HAIL 0.75 | Cedarville, AR | HAIL COVERING THE GROUND |
| Mar 10, 4:22 PM CST | HAIL 0.75 | 7 N Van Buren, AR | |
| Mar 10, 4:30 PM CST | HAIL 0.75 | Rudy, AR | HAIL COVERING THE GROUND |
| Mar 10, 4:40 PM CST | HAIL 0.75 | Alma, AR | HAIL COVERING THE GROUND |
| Mar 10, 4:40 PM CST | HAIL 1 | Alma, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WUUS54 KTSA 102212
SVRTSA
ARC033-102245-
/O.NEW.KTSA.SV.W.0009.180310T2212Z-180310T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
412 PM CST SAT MAR 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Crawford County in northwestern Arkansas...
* Until 445 PM CST
* At 412 PM CST, a severe thunderstorm was located near Cedarville,
moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Alma...
Mulberry... Dyer...
Rudy... Figure Five...
Kibler... Concord...
Shibley... Uniontown...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 4 and 18.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3545 9412 3545 9414 3544 9416 3543 9416
3541 9414 3539 9414 3549 9445 3562 9447
3563 9411
TIME...MOT...LOC 2212Z 282DEG 28KT 3555 9440
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
428
WWUS54 KTSA 102227
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
427 PM CST SAT MAR 10 2018
ARC033-102245-
/O.CON.KTSA.SV.W.0009.000000T0000Z-180310T2245Z/
Crawford AR-
427 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST
FOR CENTRAL CRAWFORD COUNTY...
At 427 PM CST, a severe thunderstorm was located over Rudy, moving
east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Alma...
Mulberry... Dyer...
Rudy... Figure Five...
Kibler... Concord...
Shibley... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 6 and 18.
Interstate 49 between mile markers 22 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3545 9412 3545 9414 3544 9416 3543 9416
3541 9414 3539 9414 3549 9441 3562 9438
3563 9411
TIME...MOT...LOC 2227Z 281DEG 29KT 3552 9425
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:24 PM CST, 48 minutes earlier.
Area forecast discussion, Mar 10, 3:24 PM CST, 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 324 PM CST Sat Mar 10 2018 .DISCUSSION... A narrow differential heating zone along with a diffuse surface boundary has yielded scattered showers and thunderstorms across parts of eastern OK over the past 1-2 hours. This activity has gradually increased in coverage/intensity recently, along with a report of small hail. Hi-res models trends suggests that the boundary will remain activity well into the evening, with clusters of storms eventually peeling into western AR. Instability along with bulk shear values around 50-60kt are supportive of large hail and some strong wind gusts. Will also need to monitor an isolated heavy rain threat, with some training of cells likely into the evening. The storm threat will shift southeast later tonight as the upper wave and cold front pushes into the region. The cold front will clear the area late tonight, with a breezy and chilly Sunday on tap. Surface ridging conditions will persist through around mid-week, with seasonally cool weather prevailing. Strong height rises along with low-level return flow will result in an impressive warmup late week, with highs well into the 70s (if not 80s) by Friday and going into the weekend. Will also see showers/thunderstorms return to the forecast as the upper flow becomes more active. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 55 31 54 / 50 0 0 0 FSM 46 59 34 54 / 80 10 0 0 MLC 45 59 33 54 / 40 10 0 0 BVO 36 54 28 52 / 20 0 0 0 FYV 41 50 29 50 / 50 20 0 0 BYV 40 49 30 50 / 50 30 0 0 MKO 41 56 33 53 / 70 10 0 0 MIO 39 51 30 51 / 20 10 0 0 F10 43 56 33 54 / 50 10 0 0 HHW 51 62 36 55 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....18
Hazardous weather outlook, Mar 10, 12:43 PM CST, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1243 PM CST Sat Mar 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1243 PM CST Sat Mar 10 2018 ...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East Central and Southeast Oklahoma and West Central Arkansas. ONSET...5 PM. HEAVY RAIN. RISK...Limited. AREA...East Central Oklahoma and West Central Arkansas. ONSET...5 PM. DISCUSSION... A Slight Risk of severe thunderstorms exists late this afternoon and evening across parts of east central and southeast Oklahoma, as well as west central Arkansas, with a Marginal Risk extending as far north as Highway 412 and west to Highway 75. Large hail to the size of golf balls will be the main threats, although isolated damaging wind gusts to 65 mph will also be possible with a few storms. The overall tornado risk is very low. A few thunderstorms are expected to develop as early as 4 to 5 PM near an existing boundary, with increasing coverage during the early to mid afternoon hours as a strong mid to upper level storm system approaches from the west. The severe weather threat should diminish through the late evening hours, with much of the thunderstorm activity east of the area by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds and much drier air are expected to move into the region Sunday behind a strong cold front, with gusts up to 30 mph possible across eastern Oklahoma. The gusty winds and drier air will raise fire weather concerns. In the wake of cool high pressure that will be in place through the middle of next week, strong south winds and warmer temperatures will lead to elevated fire weather conditions to close out the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 10, 2:48 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 PM CST SAT MAR 10 2018
OKZ072-102115-
Sequoyah OK-
248 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH COUNTY
UNTIL 315 PM CST...
At 247 PM CST, a strong thunderstorm was located near Lake Tenkiller
State Park, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Vian...
Gore... Marble City...
Lake Tenkiller State Park... Mc Key...
Box...
LAT...LON 3546 9485 3554 9513 3562 9513 3564 9497
3564 9481
TIME...MOT...LOC 2047Z 273DEG 25KT 3558 9507Special weather statement, Mar 10, 3:14 PM CST, 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 314 PM CST SAT MAR 10 2018 OKZ068-070-072-102145- Muskogee OK-Sequoyah OK-Cherokee OK- 314 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 345 PM CST... At 314 PM CST, a strong thunderstorm was located over Braggs, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Braggs... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Box... LAT...LON 3564 9534 3572 9534 3576 9495 3555 9496 TIME...MOT...LOC 2114Z 271DEG 26KT 3567 9522
Special weather statement, Mar 10, 3:28 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
328 PM CST SAT MAR 10 2018
OKZ069-072-102200-
Adair OK-Sequoyah OK-
328 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND
SOUTHERN ADAIR COUNTIES UNTIL 400 PM CST...
At 328 PM CST, a strong thunderstorm was located near Brushy, moving
east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Marble City... Bunch...
Brushy... Short...
LAT...LON 3554 9481 3564 9485 3564 9481 3568 9480
3572 9449 3548 9445
TIME...MOT...LOC 2128Z 268DEG 25KT 3560 9473Special weather statement, Mar 10, 3:44 PM CST, 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 344 PM CST SAT MAR 10 2018 OKZ068-069-072-102215- Adair OK-Sequoyah OK-Cherokee OK- 344 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 415 PM CST... At 344 PM CST, a strong thunderstorm was located near Lake Tenkiller State Park, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Marble City... Bunch... Brushy Lake State Park... Lake Tenkiller State Park... Box... A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern and east central Oklahoma. LAT...LON 3560 9509 3570 9508 3572 9474 3549 9479 TIME...MOT...LOC 2144Z 275DEG 26KT 3564 9502
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| Mar 10, 4:42 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
| Mar 10, 4:51 PM CST | Special Weather Statement | TSA | Franklin | 24 min |
| Mar 10, 5:03 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 42 min |
| Mar 10, 5:09 PM CST | Special Weather Statement | TSA | Crawford | 36 min |
| Mar 10, 5:09 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 36 min |
| Mar 10, 5:17 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 28 min |
| Mar 10, 5:45 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 11 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.